|Intermittent Joint Pain, Right Side Only
Mar 1, 2003
Hi. 34 y.o. male, tested positive 16 months ago when being treated for ITP (low platelet count was 3k). Been taking Trizivir for 14 months. T's have been 500-550 consistenly, and VL undetectable. Platelets now around 115k. I have always been a 'sturdy' person without bone muscle or joint problems prior to this past year on Trizivir. I've been experiencing intermittent sharp joint pains in my right ankle, right wrist, right jaw hinge, and most recently in my right shoulder. I remember having great pain in walking 10 months ago because of the ankle pain. Except for my current shoulder pain each of these episodes has resolved after a few weeks if I wait it out. My questions: Do you think this can be a side effect of the Trizivir, just HIV related, or a bizarre coincidence? Why does it only pick on joints on my right side? Aside from ibuprofin, are there any other ways to treat this?
Response from Dr. Henry
The fact that your pain is one one side makes it difficult to attribute to your treatment. An evaluation by a neurologist +/- rheumatologist should shed some light on what direction to go (versus just masking the symptoms with drugs). I strongly recommend further evaluation to sort out the possible cause and then treat accordingly. KH
The beginning of something new?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.